MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC141000
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 01/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, the patient was treated for an abdominal aortic aneurysm.The physician implanted a gore® excluder® aaa endoprosthesis featuring c3® delivery system trunk ipsilateral leg on the right sidek and a contralateral leg on the left side.The right side device was about 1 cm short of the lia, so he implanted a second gore® excluder® aaa endoprosthesis to reach to the lia.The patient tolerated the procedure.On (b)(6) 2022, the patient was treated for an obstruction on the left side of the main body.It was found that the left limb had collapsed from the flow divider on down.The physician believes this was due to the two devices that had been implanted on the right side.They created a radial force that collapsed/compressed the device on the left side.The limbs were crossed, in addition to the fact that the vessel was heavily calcified and of small diameter, the compression was noted to be at the distal waist of the aorta, the flow divider was patent, indicating the trunk device was not involved.The collapse of the device on the left side resulted in the formation of a thrombus.A thrombectomy was performed, and two gore® excluder® aaa endoprosthesis were implanted to reopen the limb.The patient tolerated the procedure.Phr: a review of the manufacturing records indicated the lots met all pre-release manufacturing specifications.Product evaluation: images were returned for evaluation.The image evaluation stated: there are 2 limbs within the r common iliac the ipsi limb extension provided by the second device is <1cm.There appears to be>3cm of device implanted within the r common iliac.The diameter near the aortic bifurcation.15.3mm this would be better measured on a pre-implant scan but these images were not provided.No additional scans demonstrating procedural details were provided that would indicate the prevention of the observed occlusion related to a possibly <18mm distal waist or placing 2 devices vs 1 in the distal waist.(possible procedural details not provided: e.G.Simultaneous ballooning at the distal waist or the use of a balloon expandable stent to reinforce the single ipsilateral limb*) *outside of ifu there is 1 contralateral limb implanted which is compressed at the area of the distal waist.The flow divider is not compressed.No contrast is visualized within the contralateral limb.Contrast does reconstitute distally providing perfusion to the scanned portion of the l external and common femoral artery.Communication: response not requested.
 
Additional Manufacturer Narrative
This event also includes device 22823201/ 00733132618637.An imaging evaluation was conducted.The evaluation found: there are 2 limbs within the r common iliac.The ipsi limb extension provided by the second device is <1cm.There appears to be>3cm of device implanted within the r common iliac.The diameter near the aortic bifurcation.15.3mm this would be better measured on a pre-implant scan but these images were not provided.No additional scans demonstrating procedural details were provided that would indicate the prevention of the observed occlusion related to a possibly <18mm distal waist or placing 2 devices vs 1 in the distal waist.(possible procedural details not provided: e.G.Simultaneous ballooning at the distal waist or the use of a balloon expandable stent to reinforce the single ipsilateral limb*) *outside of ifu.There is 1 contralateral limb implanted which is compressed at the area of the distal waist.The flow divider is not compressed.No contrast is visualized within the contralateral limb.Contrast does reconstitute distally providing perfusion to the scanned portion of the l external and common femoral artery.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
greg rawlings
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15169419
Report Number3013164176-2022-01454
Device Sequence Number17714363
Product Code MIH
UDI-Device Identifier00733132618637
UDI-Public00733132618637
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/02/2023
Device Model NumberPLC141000
Device Catalogue NumberPLC141000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2022
Initial Report FDA Received Date08/04/2022
Date Device Manufactured11/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale